It is currently Sep 21, 2017 8:14 am


Lamictal withdrawal

Lamictal withdrawal

Postby Concrete_Turtle » Sep 12, 2013 10:51 pm

Just dropped from 300mg Lamictal to 200mg and I have been getting awful headaches. Does anyone know how long lamictal withdrawals typically last?
User avatar
Concrete_Turtle
 
Posts: 85
Joined: Aug 10, 2010 4:17 am
Location: Clearwater, Florida

Re: Lamictal withdrawal

Postby - » Sep 12, 2013 11:05 pm

I know nothing, but it's great to see you CT!!!
-
 
Posts: 1197
Joined: Jul 05, 2012 5:52 pm

Re: Lamictal withdrawal

Postby Concrete_Turtle » Sep 12, 2013 11:10 pm

Hey! Nice to see you too :)
User avatar
Concrete_Turtle
 
Posts: 85
Joined: Aug 10, 2010 4:17 am
Location: Clearwater, Florida

Re: Lamictal withdrawal

Postby ObjectsInMirrors » Sep 12, 2013 11:25 pm

I'm starting my lamictal taper too- that was a huge taper I wouldn't recommend doing at once. I'm very med sensitive. When I went up from 250 to 300 I have severe cognitive and memory problems that continued for weeks even after I went back down- forgetting words and names, forgetting what story I was telling, got so bad I would lose my wallet like 20 times a day and had such a hard time finding it in my own bag thought a waiter had stole it- would take a shower and think "did I just wash my hair?" Wash my hair again and think "have I washed my hair yet?" Feeling like I was in a severe fog and very confused. It eventually went away. I've been on 225 since the winter. I tried dropping 225 to 200 and within two days was starting to have the confusion memory problems extreme dizzy spells and very weird specific headaches. I went back up and it improved although not perfect. Once I stabilize with the memory I'm going to try tapering by 6.5 mg at a time instead of 25 at a time. It's not safe to suddenly drastically stop lamictal because its an anti seizure medicine and even if you've never had a seizure before suddenly stopping it could cause you to have a seizure. How long will those headaches last? If you don't taper again until they stop I would guess 1-2.5 months. Some people have severe withdrawal from lamictal be careful
ObjectsInMirrors
 
Posts: 4400
Joined: Jan 19, 2011 8:28 pm

Re: Lamictal withdrawal

Postby Concrete_Turtle » Sep 12, 2013 11:35 pm

Wow that sounds horrible! I'm sorry you had to go through that. I am not looking forward to another month of this! Thanks for the info.
User avatar
Concrete_Turtle
 
Posts: 85
Joined: Aug 10, 2010 4:17 am
Location: Clearwater, Florida

Re: Lamictal withdrawal

Postby equidancers » Sep 13, 2013 6:43 am

I just want to throw this in and I do not mean for it to interfere with your decision to taper.

I take Lamictal. It is one of the few mood stabilizers with almost no negative side effects. It does not prohibit my creativity nor does it impede my cognitive abilities. Basically, I have no negative side effects but I am enjoying (and I do mean that) the help it provides with my irregular mood problem.

It is not a panacea. I have to take many other steps in order to stay in recovery (function at a level where I am able to enjoy the benefits of, and contribute effectively to, the life opportunities proportionate to my current situation). But it is an enormous help to me. I would not have been able to make the necessary changes in my life over the past 2 years (post my previous removal from this site) had it not been for the Lamictal. However. It only enabled me to make those changes. It did not do it for me.

I understand these meds affect everyone differently and you know your body best and your specific mental health needs. I just wanted to put in a post on my positive experience with this med because it has no negative side effects for me (at least as far as I am aware) and it has been such a help.

Stay safe. :)
User avatar
equidancers
 
Posts: 4436
Joined: Feb 27, 2011 12:55 am

Re: Lamictal withdrawal

Postby oddnes » Sep 13, 2013 9:28 am

equidancers wrote:I just want to throw this in and I do not mean for it to interfere with your decision to taper.

I take Lamictal. It is one of the few mood stabilizers with almost no negative side effects. It does not prohibit my creativity nor does it impede my cognitive abilities. Basically, I have no negative side effects but I am enjoying (and I do mean that) the help it provides with my irregular mood problem.


Lamictal has side effects. You may just not be aware of them. Yet or ever. Until you get off of it. It is one of the side effects that it blinds you to the brain damage it is manufactured to do which is why it is used. Mood stabilizers are thought retarders, they are designed to to that. I used to be a Lamictal proselytizer myself. I took it for years and thought it really unlike all the other meds I took in conjunction with it really did not mess me up. But I tapered off all meds. For a few years. When I had some bad stress years later I was unwilling to go back on anti-psychotics. The only drug I was willing to take was Lamictal, because i thought it was like a sugar pill.

I began to hallucinate and hear voices right away. Never had before. So they gave me more, and more.

Some idiot doctor gave me 450 mg. And in the defense of pdocs that guy said hey. This is a dangerous dose. But I was deranged as shit on the stuff. And was like naaaa it does not mess me up at all. Meanwhile all manner of weirdness is going on that I just thought was real. And I was like holy shit! I really am just this crazy.

Long story short. My short term memory was very fried. I went to a neurologist and was given a 48 hour brain scan to detect seizures [the most common side effect of anti-seizure meds] [Aka.... Mood stabilizers]. She told me never to touch any of that shit ever. No psyche meds period. [the most common side effects of anti-psychotics anyone know?...... tada! Psychotic behavior!] Go find this stuff on the FDA sight. The stuff the doctors hand you is distorted. As is anything I say of course this is just my experience.

Shortened Long story a little longer. It took 2 years to detox off of that last dose. After Tapering. And I did not know how much it had effected my brain and memory. It is 5 years out. and I still improve month to month. The good news is that the brain may bounce back more than they think. In my experience. But it is a fucked up nasty hell road. But worth it.

The point. Look into neurologists opinions of these so called medications. They are doctors too. And they deal with the aftermath of what these meds do to us. There are other approaches. And these guys can do actual tests and give real diagnosis that is verifiable through direct evidence. Psych doctors cannot do that. It is guesswork and conjecture.

And though life is not perfect. I would rather be shot in the head than take another med. And I have not had suicidal thoughts in 5 years. And I have not been depressed but for a few days in a row. A few times. For damn good reasons.
oddnes
 
Posts: 73
Joined: Jan 20, 2013 1:23 am


Return to Reducing and Going Off Medications Safely

Who is online

Users browsing this forum: No registered users and 1 guest